MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX?; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX?; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635WU50350
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Heart Failure/Congestive Heart Failure (4446); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2025
Type of Reportable Event Death
Event or Problem Description
Reported via clinical study it was reported that patient death occurred.A left atrial appendage (laa) closure procedure was performed.On (b)(6) 2022, underwent successful placement of 35 mm watchman flx device with complete laa seal and deployed device diameter of 30.0 mm.On (b)(6) 2022 the patient was discharged on aspirin (81 mg/day) and apixaban (5 mg/day).On (b)(6) 2025, 1269 days post index procedure, the patient passed away.Of note the cause of death is unknown and no other information or records are available.At the time of death, the patient was on aspirin (81 mg/day).No further information is currently available.
 
Event or Problem Description
Reported via clinical study.It was reported that patient death occurred.A left atrial appendage (laa) closure procedure was performed.On (b)(6) 2022, underwent successful placement of 35 mm watchman flx device with complete laa seal and deployed device diameter of 30.0 mm.On (b)(6) 2025 the patient was discharged on aspirin (81 mg/day) and apixaban (5 mg/day).On (b)(6) 2025, 1269 days post index procedure, the patient passed away.Of note the cause of death is unknown and no other information or records are available.At the time of death, the patient was on aspirin (81 mg/day).No further information is currently available.It was further reported that the patient expired at home while being on hospice care due to hypertensive heart disease with heart failure.
 
Additional Manufacturer Narrative
B5 describe event or problem: updated with additional information received.

Brand Name
WATCHMAN FLX?
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key23316799
Report Number2124215-2025-72959
Device Sequence Number20075565
Product Code NGV
UDI-Device Identifier08714729860525
UDI-Public(01)08714729860525(17)241115(10)28395393
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/15/2024
Device Model NumberM635WU50350
Device Catalogue NumberM635WU50350
Device Lot Number0028395393
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2025
Supplement Date Received by Manufacturer12/05/2025
Initial Report FDA Received Date10/16/2025
Supplement Report FDA Received Date12/09/2025
Date Device Manufactured11/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age83 YR
Patient SexMale